Relación entre los síntomas de discontinuación y los niveles plasmáticos de clozapina

Translated title of the contribution: Relationship between clozapine plasma levels and withdrawal symptoms

R. Berecz, A. De La Rubia Martínez, M. J. Norberto Gamero, J. R. Gutiérrez Casares, T. Glaub, I. Degrell, A. Llerena

Research output: Contribution to journalArticle

Abstract

Discontinuation of clozapine and an attempt to change his medication to sertindol has led to serious psychotic and somatic symptoms in an schizophrenic patient treated with clozapine for five years, however after readministration of clozapine these symptoms rapidly disappeared. To further analyse the case we have developed an HPLC method for the measurement of plasma levels of clozapine and its main metabolite N-desmethyl clozapine in order to monitor the plasma levels of clozapine and to correlate with the clinical symptoms. The present results confirmed that after discontinuation of clozapine no measurable amount of drug or its main metabolite were present in the plasma of the patient. The correlation between the plasma levels of clozapine and the changes in the clinical state of the patient confirmed that the patient's severe psychotic and somatic symptoms were the result of discontinuation of clozapine treatment. The clozapine plasma concentration of the patient reported here was low (100 ng/ml) compared to the generally accepted plasma levels for antipsychotic action of clozapine (350 ng/ml), however the somatic and psychotic clozapine withdrawal symptoms rapidly and completely disappeared.

Original languageSpanish
Pages (from-to)397-399
Number of pages3
JournalActas Espanolas de Psiquiatria
Volume30
Issue number6
Publication statusPublished - Nov 1 2002

    Fingerprint

Keywords

  • Clozapine
  • Pharmacokinetics
  • Withdrawal symptoms

ASJC Scopus subject areas

  • Psychiatry and Mental health

Cite this

Berecz, R., De La Rubia Martínez, A., Norberto Gamero, M. J., Gutiérrez Casares, J. R., Glaub, T., Degrell, I., & Llerena, A. (2002). Relación entre los síntomas de discontinuación y los niveles plasmáticos de clozapina. Actas Espanolas de Psiquiatria, 30(6), 397-399.